I have been recently finding that when I sleep on my stomach I wake up with severe lower back pain and real stiff. It takes me 10-15 minutes to get out of bed. Now I recently quit taking the narcotic pain medications cause I felt they were becoming a problem and do have 2 herniated disks in my lower back and degenerative hip disease which I have a replacement surgery scheduled for. Do you think its the disks getting worse or just the result of me feeling the pain a lot worse now that I quit taking pain meds. I spoke with my Dr. and he said they could put me back on the pain killers at a lower dose but trying not to go back down that road. Thanks for the help
Since I've been through this so many times - I'm guessing that you are just now realizing how bad your pain REALLY is. With ALL of my back problems and the Hip implant, I quit sleeping on my stomach YEARS ago!!! Probably about 20 years ago at least.
If you will sleep on your side and put a LONG pillow between your legs t keep them slightly separated I HONESTLY believe that you will get TREMENDOUS relief in the mornings when you awaken. I KNOW that you will be sleeping with pillows between your legs after your surgery for a VERY long time as you will find it to be the MOST comfortable PLUS it's required to keep your legs STRAIGHT so that they don't come too close together and have the possibility of making the implant move or dislocate after the surgery.
Your back, I'm SURE is giving you this discomfort that you are feeling after all it will BEND when you sleep on your stomach and go inward because your stomach is going down into the bed. There's ALWAYS the possibility that your pain condition could be getting worse but EITHER way using the pillow WILL help to alleviate that stiffness and pain. :)
Good Luck and I believe you said earlier that your surgery is on the 14th of January so PLEASE keep us posted because I KNOW that AFTER the surgery - with the exception of your back problems - the arthritic pains that your hip is giving you WILL BE
GONE and the ONLY pain from your hip will be SURGICAL!!! You WILL be able to tell the difference in the too. Just be sure - like we talked about before - that ALL of you I's are dotted and you T's are crossed when it comes to your pain medication!!!
Best of lucka and I will be ANXIOUSLY awaiting your update........Sherry
Thanks Sherry I will try that with the pillow. I dont sleep well on my back but guess I will have to get use to it. Yes it will be nice after surgery to have the majority of pain in my hip gone. I have heard some great success stories but get nervous at all the horror stories I hear when people say they are in worse pain after and doctors cant figure out why. At this point I have to try it and make the change then see what happens with my back. Thanks again Sherry
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.